Risk of bleeding after prehospital administration of high dose tirofiban for ST Elevation Myocardial Infarction
International Journal of Cardiology, 04/27/2012
Hermanides RS et al. – Prehospital use of high dose tirofiban is safe and associated with a low risk of bleeding. Age, Killip class >1, IABP use, but not high dose tirofiban are independent determinants of bleeding in STEMI patients. Bleeding is independently associated with 30–day and 1–year mortality.Methods
- It concerns a sub–analysis of the On–TIME 2 trial. 1398 patients were enrolled and 1275 patients (91.2%) had clinical follow up.
- Non CABG–related bleeding was defined according to the TIMI criteria.
- Logistic regression was used to determine predictors of 30–day bleeding.
- The independent association between bleeding and mortality (30–day and 1–year) was evaluated using Cox proportional Hazard models.
- Bleeding (major or minor) was observed in 47 patients (3.7%), with only 13 patients (1%) with major bleeding.
- The strongest independent determinants of bleeding were age (OR 1.05, 95% CI 1.01–1.08, p=0.011), Killip class >1 at admission (OR 2.5, 95% CI 1.2–5.3, p=0.020) and intra aortic balloon pump (IABP) use (OR 4.2, 95% CI 1.6–11.1, p=0.003).
- High dose tirofiban was not an independent predictor of bleeding (OR 1.7, 95% CI 0.9–3.2, p=0.116).
- Bleeding was associated with an increased risk of 30–day mortality (HR 5.5, 95% CI 1.6–7.8, p<0.001) and one–year mortality (HR 3.2, 95% CI 1.4–7.2, p=0.005).